Alert archive / Kansas / Areal Flood Warnings in 2015

Areal Flood Warning 21, NWS Wichita, KS

May 16, 2015Chase County, Kansas

NWS Wichita, KS issued this areal flood warning at May 16, 2015, 11:53 PM CDT for Chase County, Kansas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 11:53 PM CDT (04:53 UTC)
Expired
May 17, 2015, 8:45 AM CDT
In force
9 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County Chase County, KS

The radar

The Topeka radar (KTWX), 86 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WGUS43 KICT 170453
FLWICT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SAT MAY 16 2015

KSC017-171345-
/O.NEW.KICT.FA.W.0021.150517T0453Z-150517T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE KS-
1153 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLOOD WARNING FOR...
  CHASE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 845 AM CDT SUNDAY

* AT 1151 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
  WERE EXITING FAR EASTERN KANSAS. WHILE THE THREAT FOR ADDITIONAL 
  HEAVY RAINFALL HAS ENDED...EXCESSIVE RUNOFF STEMMING FROM THE 
  WIDESPREAD 2 TO 4 INCHES OF RAIN THAT OCCURRED SATURDAY WILL 
  CONTINUE TO PRODUCE AREAS OF STREET FLOODING OVERNIGHT...AS WELL 
  AS RELATIVELY MINOR FLOODING OF LOW-LYING AND FLOOD-PRONE AREAS 
  ACROSS CHASE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3809 9636 3809 9684 3835 9684 3835 9682
      3852 9682 3852 9636

$$

KLEINSASSER
2 follow-up statements
902 
WGUS83 KICT 170950
FLSICT

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
450 AM CDT SUN MAY 17 2015

KSC017-171345-
/O.CON.KICT.FA.W.0021.000000T0000Z-150517T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE KS-
450 AM CDT SUN MAY 17 2015

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT SUNDAY FOR
CHASE COUNTY...

AT 449 AM CDT...DOPPLER RADAR INDICATED NO RAINFALL ACROSS THE 
WARNED AREA. HOWEVER...RUNOFF FROM THE HEAVY RAINFALL SATURDAY 
AFTERNOON AND EVENING WILL CONTINUE TO KEEP SOME SMALL CREEKS AND 
STREAMS HIGH WITH RUNNING WATER WHICH COULD AFFECT SOME RURAL ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE PREVIOUS HEAVY RAINFALL WILL CAUSE 
FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY 
ROADS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE 
ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3809 9636 3809 9684 3835 9684 3835 9682
      3852 9682 3852 9636

$$

DARMOFAL
444 
WGUS83 KICT 171221
FLSICT

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 AM CDT SUN MAY 17 2015

KSC017-171225-
/O.CAN.KICT.FA.W.0021.000000T0000Z-150517T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE KS-
721 AM CDT SUN MAY 17 2015

...THE FLOOD WARNING HAS BEEN CANCELLED FOR CHASE COUNTY...

AT 638 AM...LOCAL LAW ENFORCEMENT INDICATED NO PROBLEMS DUE TO HIGH 
WATER ACROSS THE COUNTY. THEREFORE THE COUNTY FLOOD WARNING HAS BEEN
CANCELLED.

HOWEVER...A RIVER FLOOD WARNING IS IN EFFECT FOR THE COTTONWOOD 
RIVER AND MINOR LOWLAND FLOODING ASSOCIATED WITH THE RIVER CAN BE 
EXPECTED TODAY. PLEASE REFER TO THE RIVER FLOOD WARNING FOR STAGE
FORECAST INFORMATION AND DETAILS.


LAT...LON 3809 9636 3809 9684 3835 9684 3835 9682
      3852 9682 3852 9636

$$

DARMOFAL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at May 16, 11:38 PM CDT, 15 minutes earlier.

Area forecast discussion, May 16, 11:38 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT SAT MAY 16 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH
TONIGHT.

ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS
BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE
UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850
MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW
STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING
INTO THE SYSTEM.

THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT
OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL
COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET
WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS
EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE
STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO
NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR
HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT
THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO
ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM
MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR
FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE
SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL
APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA
BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS
INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH
STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD
CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR.
STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO
SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH
CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL
KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY.
LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS
PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL
CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING.
THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT.

THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND
THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM
SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL
HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP
SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG
STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE
DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE
COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE
STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT
NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY.
ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A
GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW
PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED
OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM.
THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN
UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC
UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT
IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE
COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER
STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD
THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM
CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD
BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND
MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD
THE WEEKEND.

JMC

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1138 PM CDT SAT MAY 16 2015

MESOSCALE INFLUENCES IN THE WAKE OF THE CONVECTIVE LINE WILL
RESULT IN A CHAOTIC WIND FORECAST FOR THE FIRST COUPLE HOURS AT
THE START OF THE FORECAST VALID PERIOD. THE UPPER TROF ACROSS
EASTERN KANSAS WILL LIFT NORTH INTO THE UPPER MIDWEST ON
SUNDAY WITH THE SURFACE DRY-LINE/PACIFIC FRONT MOVING EAST
ACROSS CENTRAL AND SOUTHEAST KANSAS. SOME PATCHY MVFR CIGS MAY
DEVELOP EARLY SUNDAY MORNING AHEAD OF THE SURFACE BOUNDARY WITH
DRIER AIR AND VFR CONDITIONS EXPECTED BEHIND THE FRONT FOR THE
REST OF THE DAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  58  76 /  90   0   0  10
HUTCHINSON      57  83  55  73 /  90   0   0  10
NEWTON          57  82  55  73 /  90   0   0  10
ELDORADO        61  82  57  76 /  90  10   0  10
WINFIELD-KWLD   62  82  62  78 /  90  10  10  10
RUSSELL         53  82  49  70 /  50   0  10  10
GREAT BEND      53  81  50  71 /  50   0   0  10
SALINA          55  82  53  70 /  90   0  10  10
MCPHERSON       56  82  54  71 /  90   0  10  10
COFFEYVILLE     67  84  64  80 /  90  10  10  20
CHANUTE         64  83  62  76 /  90  10  10  10
IOLA            64  82  61  75 /  90  10  10  10
PARSONS-KPPF    66  83  63  80 /  90  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 16, 9:00 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT SAT MAY 16 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
900 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE EAST OF THE KANSAS
TURNPIKE THROUGH MIDNIGHT. THE MAIN STORM THREATS WILL BE DAMAGING
WINDS OF 60 TO 70 MPH AND VERY HEAVY RAINFALL RATES WHICH MAY
CAUSE LOCALIZED FLOODING. ONGOING COUNTY FLOOD WARNINGS AND A
COUPLE OF MAINSTEM RIVER FLOOD WARNINGS CONTINUE IN SOUTH CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON
ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD
ACROSS THE STATE.

ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR
TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING IN SOUTHEAST
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 16, 10:34 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT SAT MAY 16 2015

KSZ071-072-095-096-099-100-170400-
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-LABETTE KS-MONTGOMERY KS-
1034 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  WILSON COUNTY IN SOUTHEASTERN KANSAS...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
  LABETTE COUNTY IN SOUTHEASTERN KANSAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1100 PM CDT

* AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF STRONG THUNDERSTORMS OVER FAR SOUTHEAST
  KANSAS...EXTENDING FROM NEOSHO FALLS...TO NEAR BUFFALO...TO NEAR
  NEODESHA...TO TYRO...AND MOVING NORTHEAST AT 55 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH LOCALLY VERY HEAVY RAINFALL.

ADDITIONALLY...A BRIEF TORNADO OR TWO CANNOT BE RULED OUT ANYWHERE
ALONG THE LEADING EDGE OF THIS LINE OF STORMS. WHILE NOT CURRENTLY
IMMINENT...BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS
RAPIDLY INTENSIFY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3704 9552 3700 9555 3700 9597 3804 9596
      3804 9508 3700 9508
TIME...MOT...LOC 0327Z 225DEG 48KT 3802 9559 3769 9564 3739 9572 3704
9581

KLEINSASSER
Local storm report, May 16, 10:44 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     INDEPENDENCE AIRPORT    37.15N 95.78W
05/16/2015  M52 MPH          MONTGOMERY         KS   AWOS

&&

HOWERTON
Local storm report, May 16, 11:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1130 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     COFFEYVILLE             37.04N 95.63W
05/16/2015  M56 MPH          MONTGOMERY         KS   ASOS

&&

SGS
Local storm report, May 16, 11:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1132 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     FLOOD            COFFEYVILLE             37.04N 95.63W
05/16/2015                   MONTGOMERY         KS   LAW ENFORCEMENT

            11TH AND WALNUT...HWY166/169...UNDERPASS IS FLOODED AND
            UNPASSABLE

&&

JMBW
Local storm report, May 16, 11:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     FLOOD            IOLA                    37.93N 95.40W
05/16/2015                   ALLEN              KS   EMERGENCY MNGR

            PONDING OF WATER ON HWY US 54 BETWEEN IOLA AND LAHARPE.

&&

JMBW
Local storm report, May 16, 11:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1144 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     FLOOD            IOLA                    37.93N 95.40W
05/16/2015                   ALLEN              KS   EMERGENCY MNGR

            MANY STREETS FLOODED ACROSS THE CITY OF IOLA. STATE
            STREET JUST SOUTH OF LINCOLN IS CLOSED.

&&

JMBW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:35 PM CDTSevere Thunderstorm WarningICTHarper, Sumner55 min
May 16, 7:54 PM CDTAreal Flood WarningICTHarvey6 hr
May 16, 8:26 PM CDTSpecial Weather StatementICTSedgwick34 min
May 16, 8:32 PM CDTSpecial Weather StatementICTCowley28 min
May 16, 8:37 PM CDTRiver Flood WarningICTSedgwick31 hr
May 16, 8:54 PM CDTRiver Flood WarningICTSumner40 hr
May 16, 9:05 PM CDTAreal Flood WarningICTMarion6 hr
May 16, 9:33 PM CDTSpecial Weather StatementICTCowley27 min
May 16, 9:55 PM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson35 min
May 16, 10:23 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson22 min
May 16, 10:34 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson26 min
May 16, 10:48 PM CDTRiver Flood WarningICTKingman17 hr
May 16, 10:48 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson57 min
May 16, 11:49 PM CDTAreal Flood WarningICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more9 hr
May 17, 12:45 AM CDTRiver Flood WarningICTMarion31 hr
May 17, 1:29 AM CDTAreal Flood WarningICTHarvey, Marion9 hr
May 17, 2:01 AM CDTRiver Flood WarningICTChase, Lyon45 hr
May 17, 7:23 AM CDTRiver Flood WarningICTChase38 hr
May 17, 8:58 AM CDTRiver Flood WarningICTCherokee, Labette64 hr
May 17, 2:36 PM CDTRiver Flood WarningICTLabette, Neosho56 hr
May 17, 2:36 PM CDTRiver Flood WarningICTAllen, Neosho34 hr
May 17, 2:36 PM CDTRiver Flood WarningICTNeosho51 hr

Nearby

Areal Flood Warnings in Kansas, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.